MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-15
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately tortuous lesion in the circumflex (cx) artery.A 2.25x15mm xience skypoint drug eluting stent (des) failed to cross the lesion due to anatomical conditions and a dissection was noted.An unspecified balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported failure to advance appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The 2.0x12mm trek balloon dilatation catheter (bdc) referenced in b5 is filed under a separate medwatch report numberb1, h1: an adverse event did not occur.B5: description of event.H6: health effect - clinical code 3160- removed.H6: health effect - impact code 4641 - removed.H6: medical device problem code - 2993 - removed.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was provided.It was reported that the procedure was to treat a heavily calcified, moderately tortuous, 70% stenosed lesion in the circumflex (cx) artery.Pre-dilatation was completed with a 2.0x12mm trek balloon dilatation catheter (bdc) and a non-abbott bdc, after which a 2.25x15mm xience skypoint drug eluting stent (des) failed to cross the lesion due to anatomical conditions.The dissection was not caused by the xience skypoint stent.Imaging was performed and it was noted that a dissection occurred, caused by the 2.0x12mm trek balloon.An unspecified balloon was used to successfully complete the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.There was no additional information provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16134966
Report Number2024168-2023-00379
Device Sequence Number6651416
Product Code NIQ
UDI-Device Identifier08717648232992
UDI-Public08717648232992
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model Number1804225-15
Device Catalogue Number1804225-15
Device Lot Number1061041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight56 KG